# SDR ALG2002F00041

- Difficulty date: April 25, 2002
- Submitted: June 21, 2002
- Operation: Air carrier
- Aircraft: N467AL
- Make and model: Bell 407
- Aircraft serial: 53190
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Pinion Gear
- Part number: 6893672
- Part serial: NN78493
- Condition: Galled
- Location: Gearbox
- Part time: 619 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GEARBOX WAS REMOVED DUE TO FWU BORE DAMAGE.  UPON INSPECTION OF CHIP DETECTORS, FOUND METAL ON BOTH PLUGS.  AFTER DISASSEMBLY FOUND EXCESSIVE GALLING ON TM AND PINION GEARS CAUSE FOR METAL.  METAL CONTAMINATION WAS GENERATED FROM UNFINISHED MACHINING OF TM GEAR TEETH AT RADIUS.  THIS CAUSED GALLING TO PINION GEARS.  ASSURE PROPER MACHINING AND MESHING OF GEAR TEETH AND RADIUS AT FACTORY.
